View Complete Reference

Scheidt, JK and Schelin, CW (1987)

Distributions of floating point numbers

Computing 38(4), 315-324.

ISSN/ISBN: 0010-485X DOI: 10.1007/BF02278709

Abstract: The logarithmic distribution is commonly used to model mantissae of floating point numbers. It is known that floating point products of logarithmically distributed mantissae are logarithmically distributed, while floating point sums are not. In this paper a distribution for floating point sums is derived, and for a special case of logarithmically distributed mantissae the deviation of this distribution from the logarithmic distribution is determined.

@article{, title={Distributions of floating point numbers}, author={Scheidt, JK and Schelin, CW}, journal={Computing}, volume={38}, number={4}, pages={315--324}, year={1987}, publisher={Springer}, ISSN={0010-485X}, DOI={10.1007/BF02278709}, }

Reference Type: Journal Article

Subject Area(s): Analysis, Numerical Analysis